MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ACTIS COLLARED HIGH SIZE 8; HIP FEMORAL STEM

DEPUY IRELAND - 9616671 ACTIS COLLARED HIGH SIZE 8; HIP FEMORAL STEM
Model Number 1010-12-080
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that at the time of implanting actis stem, it was removed from the protective packaging and the surgeon noticed a visual defect (marking) on the ha coating.It was not blood or anything from the sterile field.This has never been seen before so the decision was made to open a 2nd stem and complete the procedure.This caused a 5 minute delay.Date of event was (b)(6) 2023.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was returned to depuy synthes for evaluation.Visual examination of the device and review of the photographic evidence confirmed the complaint, the coating presents brownish stains at the distal part of the stem's body.This product issue is already being addressed by depuy synthes quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the depuy nonconformance (nc) quality system found no past related nc¿s associated with this product/lot combination issue.A nc was raised to addressed this product issue.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the device associated with this report was returned to depuy synthes for evaluation.Visual examination of the device and review of the photographic evidence confirmed the complaint, the coating presents brownish stains at the distal part of the stem's body.This product issue is already being addressed by depuy synthes quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device lot number m1464y, and no non-conformances or manufacturing irregularities were identified.

Brand Name
ACTIS COLLARED HIGH SIZE 8
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16741868
Report Number1818910-2023-07931
Device Sequence Number20192471
Product Code MEH
UDI-Device Identifier10603295380603
UDI-Public10603295380603
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K202472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1010-12-080
Device Catalogue Number101012080
Device Lot NumberM1464Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer04/26/2023
05/19/2023
05/24/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date04/27/2023
05/21/2023
05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown